Missouri, 2005

Hail in Missouri, June 7, 2005

June 7, 2005 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 7, 2:36 PM CST, 7 hours 25 minutes earlier.

Area forecast discussion, Jun 7, 2:36 PM CST, 7 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
336 PM CDT TUE JUN 7 2005

.DISCUSSION...

SHORT TERM/TONIGHT THROUGH WEDNESDAY NIGHT/...
MINOR MCV NOTED IN 12Z 500/700 MB ANALYSIS OVER S CNTRL MO
HAS SLOWLY MOVED ACROSS THE SRN 1/3 OF MO FROM THIS MORNING
THROUGH THIS AFTERNOON. ITS INTERACTION WITH A NARROW N-S ORIENTED
LOW LEVEL /925-850MB/ MOISTURE RIDGE HAS AIDED IN THE PERSISTANCE
OF THE MESOCALE FEATURE OVER ERN MO. THIS FEATURE SHOULD RUN OUT
OF A PERSISTENT DEEP MOISTURE SOURCE AS IT MOVES EWD INTO SWRN
IL/WR KY NDURING THE EVENING...SO ANTICIPATE A QUICK DEMISE BEFORE
01Z/8 PM CDT/. THE CONVECTION FURTHER TO THE SOUTH...NEAR THE MO
BOOTHEEL...SHOULD DISSIPATE WITH THE LOSS OF EFFECTIVE INSOLATION /SUNSHINE/
AND STRATIFICATION OF THE PLANETARY BOUNDARY THIS EVENING.

ALTHOUGH WEAK LIFT WITH PASSING VORT LOBES MAY PRODUCE ENOUGH LIFT
FOR CLOUDS OVERNIGHT...THERE SHOULD BE INSUFFICIENT INSTABILITY TO
GENERATE CONVECTION UNTIL EARLY WEDNESDAY AFTERNOON. BY THAT
TIME...A VORT AXIS OVER KS/OK/TX SHOULD INTERSECT MOISTURE OVER
THE SOUTHEASTERN PART OF THE PAH FORECAST AREA. AT THIS TIME...THE
BEST CHANCE FOR PRECIPITATION SHOULD BE OVER THE EASTERN SECTIONS.
THE GFS...AND RECENTLY THE 12 KM NAM...ARE HINTING AT THE SAME
REGION FOR AFTERNOON/EVENING CONVECTION.

LONGER TERM/THURSDAY THROUGH TUESDAY/...
THURSDAY IS THE MOST PROBLEMATIC...AS A DECENT SOUTHEASTERLY FETCH
OF MOISTURE INTERSECTS WITH PASSING DISTURBANCES IN SWLY FLOW OVER
MO/AR. THE GFS/UKMET TREND TOWARD BUILDING A RIDGE FROM NRN MX/TX
NORTHEASWARD THROUGH FRIDAY. I STILL KEEP TOWARD A MAINLY DIURNAL
TREND FOR CONVECTION THROUGH SATURDAY. I AM A LITTLE LEARY ABOUT
THE GFS PROGGED GULF OF MEXICO LOW MOVING NWD INTO THE LOWER MS
VALLEY. THE TPC MODEL OUTPUT IN AWIPS...PLUS HPC
DISCUSSIONS...SUGGEST A MUCH SLOWER AND FURTHER EAST INFLUX OF
MOISTURE THAT PROGGED BY THE GFS NUMERICAL MODEL. IN FACT THE GFS
MODEL IS MOVING THE EXTRATROPICAL LOW FROM THE GULFMEX FURTHER
EAST IN EACH OF THE LAST TWO MODEL RUNS.

THE MAIN AFFECT FROM ANY GULF OF MEXICO LOW WILL BE TO MODIFY THE
FETCH OF MOISTURE OVER THE PAH FORECAST AREA. I HAVE KEPT SMALL
...MAINLY DIURNAL CHANCES IN PLACE. BY TUESDAY...SHOULD THE LOW
PROGGED BY THE GFS MOVED INLAND THROUGH THE LOWER MS VALLEY...I
ANTICIPATE A VERY SHARP DEFORMATION ZONE...KEEPING MOST OF THE PAH
FORECAST AREA IN THE DRY ZONE.

WENT ABOVE GFS MOS MAXES AND BELOW MIN TEMPERATURES IN THE LONGER TERM.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
.KY...NONE.
.MO...NONE.
.IL...NONE.
.IN...NONE.

&&

SMITH
Hazardous weather outlook, Jun 7, 3:20 AM CST, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
420 AM CDT TUE JUN 7 2005

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-081000-
ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY-
CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY-
CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY-
GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY-
HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL-
LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY-
MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN-
POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN-
STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN-
WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL-
WILLIAMSON IL-
INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE...
CAPE GIRARDEAU...PADUCAH...HERRIN...HARRISBURG...CARMI...
CARBONDALE...CAIRO...OWENSBORO...MURRAY...MAYFIELD...HOPKINSVILLE...
EVANSVILLE...MADISONVILLE AND HENDERSON
420 AM CDT TUE JUN 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...ISOLATED TO SCATTERED IN COVERAGE...WILL BE POSSIBLE
ACROSS THE FOUR STATE AREA TODAY AND TONIGHT. WHILE AN ISOLATED
SEVERE THUNDERSTORM IS POSSIBLE...MOST OF THE ACTIVITY SHOULD REMAIN
BELOW SEVERE THRESHOLDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A DAILY CHANCE OF THUNDERSTORMS IS EXPECTED...PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS. MOST OF THE ACTIVITY SHOULD REMAIN
BELOW SEVERE THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RJP

In the hours before

Special weather statement, Jun 7, 7:26 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
826 PM CDT TUE JUN 7 2005

MOZ100-107>109-080200-
BUTLER MO-CARTER MO-RIPLEY MO-WAYNE MO-
826 PM CDT TUE JUN 7 2005

A LINE OF SHOWERS AND THUNDERSTORMS WILL NORTHEAST ACROSS CARTER
COUNTY. DEADLY LIGHTNING...WIND GUSTS IN EXCESS OF 30 MPH...AND HEAVY
DOWNPOURS CAN BE EXPECTED WITH THE PASSAGE OF THIS LINE OF STORMS.
LOCATIONS THAT WILL BE AFFECTED THROUGH 8 PM INCLUDE FREEMONT AND VAN
BUREN.

The radar

The Memphis radar (KNQA), 185 km away, was scanning. The volume nearest the first event began at 04:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Ripley

When
June 7, 10:01 PM CST
Where
Ripley County, Bennett
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.733, -91.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453732.